Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2015, 9:13 PM EDT for Nash County, Wayne County, Wilson County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 9:13 PM EDT (01:13 UTC)
- Expired
- Apr 8, 2015, 10:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Nash County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:45 PM EDT | HAIL 0.88 | Lucama, NC | LUCAMA PD REPORT NICKEL-SIZED HAIL IN TOWN. |
| Apr 8, 9:49 PM EDT | HAIL 0.5 | Lucama, NC | |
| Apr 8, 10:05 PM EDT | HAIL 0.88 | Eureka, NC | EUREKA TOWN MANAGER REPORTED NICKEL-SIZED HAIL IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
388
WUUS52 KRAH 090113
SVRRAH
NCC127-191-195-090200-
/O.NEW.KRAH.SV.W.0008.150409T0113Z-150409T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 912 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
BAILEY...OR 14 MILES SOUTHWEST OF NASHVILLE...AND MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...BAILEY...LUCAMA...MIDDLESEX...STANTONSBURG...
BLACK CREEK...PIKEVILLE...SARATOGA...SIMS...EUREKA AND BUCKHORN
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3557 7782 3556 7782 3547 7796 3567 7815
3571 7816 3573 7819 3573 7821 3575 7822
3576 7824 3577 7825 3580 7825 3589 7812
3564 7772
TIME...MOT...LOC 0112Z 310DEG 21KT 3582 7814
$$
WSS2 follow-up statements
058
WWUS52 KRAH 090138
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT WED APR 8 2015
NCC127-191-195-090200-
/O.CON.KRAH.SV.W.0008.000000T0000Z-150409T0200Z/
NASH NC-WAYNE NC-WILSON NC-
938 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTH CENTRAL NASH...NORTHEASTERN WAYNE AND WILSON COUNTIES...
AT 936 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
WILSON...OR 19 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...BAILEY...LUCAMA...STANTONSBURG...BLACK CREEK...
PIKEVILLE...SARATOGA...SIMS...EUREKA AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3557 7782 3556 7782 3547 7796 3567 7815
3571 7816 3573 7819 3573 7821 3575 7820
3576 7820 3583 7803 3564 7772
TIME...MOT...LOC 0136Z 321DEG 24KT 3568 7802
$$
WSS034
WWUS52 KRAH 090144
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT WED APR 8 2015
NCC127-090154-
/O.CAN.KRAH.SV.W.0008.000000T0000Z-150409T0200Z/
NASH NC-
944 PM EDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NASH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3557 7782 3556 7782 3547 7796 3563 7811
3567 7812 3571 7803 3572 7793 3561 7777
TIME...MOT...LOC 0144Z 310DEG 21KT 3565 7797
$$
NCC191-195-090200-
/O.CON.KRAH.SV.W.0008.000000T0000Z-150409T0200Z/
WAYNE NC-WILSON NC-
944 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN WAYNE AND SOUTHWESTERN WILSON COUNTIES...
AT 944 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
WILSON...OR 19 MILES NORTH OF GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...LUCAMA...STANTONSBURG...BLACK CREEK...PIKEVILLE
AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3557 7782 3556 7782 3547 7796 3563 7811
3567 7812 3571 7803 3572 7793 3561 7777
TIME...MOT...LOC 0144Z 310DEG 21KT 3565 7797
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED APR 8 2015 .SYNOPSIS...A BACKDOOR COLD FRONT WILL DROP INTO NORTHEAST NORTH CAROLINA FROM THE NORTH LATE TONIGHT... THEN LIFT BACK NORTH LATE THURSDAY. A COLD FRONT WILL APPROACH THE REGION LATE FRIDAY. && .NEAR TERM /TONIGHT/... AS OF 250 PM WEDNESDAY... A PASSING MID-UPPER LEVEL IMPULSE OVER EAST-CENTRAL VA/NC HAS RESULTED IN BRIEF SUBSIDENCE OVER CENTRAL NC IN THE WAKE OF THE CONVECTION THAT AFFECTED OUR AREA EARLIER THIS MORNING. THE THREAT OF SHOWERS AND STORMS WILL INCREASE ONCE AGAIN FOR THE EVENING AND EARLY NIGHTTIME HOURS...AS A RESULT OF 1) THE ARRIVAL INTO THE NE PIEDMONT AND NORTHERN-CENTRAL COASTAL PLAIN OF A BACKDOOR COLD FRONT THAT WILL CONTINUE TO SETTLE SOUTHWESTWARD FROM NE NC THIS AFTERNOON... 2) THE SHARPENING OF A LEE SFC TROUGH OVER THE NC NW PIEDMONT AND FOOTHILLS...AND 3) THE APPROACH AND PROBABLE INFLUENCE OF A COUPLE OF UPSTREAM MCS/S. WHILE THE FRONTAL ZONE MAY INITIATE SCATTERED SHOWERS AND STORMS BY ITSELF...IT IS LIKELY THAT THE LEE SFC TROUGH WILL REMAIN CONVECTIVELY INACTIVE UNTIL IT MERGERS WITH ANOTHER BOUNDARY...EITHER IN THE FORM OF THE FRONTAL ZONE AS IT SETTLES INTO SW VA...OR MORE LIKELY THE OUTFLOW FROM AN UPSTREAM MCS - EITHER THE LEAD ONE OVER WESTERN WV OR A DEVELOPING MCS FARTHER UPSTREAM OVER THE WESTERN TN VALLEY. ASSOCIATED SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE LIKELY TO DEVELOP SOUTHEASTWARD INTO THE NW AND NORTHERN PIEDMONT THIS EVENING AND MERGE WITH ANY MORE ISOLATED TO WIDELY SCATTERED ACTIVITY THAT DEVELOPS LATE THIS AFTERNOON OR EVENING INVOF THE FRONT/TOWARD HNZ TO RWI. PROVIDED STORMS DEVELOP...THERE WILL BE A CONDITIONAL THREAT OF DAMAGING STRAIGHT LINE WINDS AND HAIL AS A RESULT OF STEEP TO MID LEVEL LAPSE RATES CENTERED OVER WESTERN NC THIS AFTERNOON. SPC HAS HIGHLIGHTED THE NW PIEDMONT IN A MARGINAL RISK TO ACCOUNT FOR THIS POSSIBILITY...AND WE WILL ADD A BRIEF MENTION TO THE HWO. ONCE ANY SHOWERS AND STORMS MOVE ESE AND/OR DISSIPATE OVERNIGHT...PARTIAL CLEARING AND NE FLOW BEHIND THE AFOREMENTIONED BACKDOOR FRONT WILL PROMOTE THE DEVELOPMENT OF LOW STRATUS AND FOG...WITH LOWS RANGING FROM THE MIDDLE 50S NE TO LOWER 60S SW. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... THE FRONTAL ZONE...WHICH BY THAT TIME WILL LIKELY HAVE BEEN MODULATED/PUSHED SOUTH BY OUTLFLOW...AND ASSOCIATED POST-FRONTAL LOW CLOUDS...WILL RETREAT NORTH THU. ASSOCIATED CLEARING WILL BE SLOWEST TO OCCUR NEAR THE VA BORDER...WHILE AREAS TO THE SOUTH RISE QUICKLY INTO THE 80S. DEPENDING ON HOW SLOW THE STRATUS IS TO ERODE ACROSS THE NORTH...TEMPERATURES COULD END UP SEVERAL DEGREES HIGHER THAN CURRENT FORECASTS IN THE UPPER 70S TO NEAR 80 DEGREES. SCATTERED AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE AREA-WIDE OWING TO THE WARMTH AND HUMIDITY...THOUGH WITH THE RELATIVE BEST CHANCE INVOF THE RETREATING FRONTAL ZONE OVER THE NORTHERN PIEDMONT. THERE SHOULD THEN BE A LULL IN PRECIPITATION CHANCES DURING THE EARLY NIGHTTIME HOURS AS THE BOUNDARY RETREATS INTO VA AND A BREEZY SSW FLOW ENVELOPS CENTRAL NC. A CHANCE OF SHOWERS WILL RETURN TO THE WESTERN PIEDMONT LATE...HOWEVER...IN RESPONSE TO HEIGHT FALLS ALOFT IN ADVANCE OF THE PARENT UPPER TROUGH APPROACHING FROM THE MS VALLEY. MILD AND MUGGY WITH LOWS IN THE LOWER TO MIDDLE 60S. && LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 320 PM WEDNESDAY... MERGING SHORTWAVES OVER THE NORTHERN PLAINS WILL SEND A SURFACE LOW ACROSS THE GREAT LAKES ON FRIDAY AND COLD FRONT TOWARD THE APPALACHAINS EARLY FRIDAY. AHEAD OF THE FRONT...FORECAST SOUNDINGS SUGGEST SOUTHWESTERLY WIND GUSTS TO 25-30MPH FRIDAY AFTERNOON...WITH GOOD AGREEMENT AMONG STATISTICAL GUIDANCE FOR HIGHS IN THE UPPER 70S NW TO MID 80S SE. UNLESS DEWPOINTS MIX OUT MORE THAN SOUNDINGS SHOW...MLCAPE IS EXPECTED TO VARY FROM AROUND 500 J/KG WEST TO AS MUCH AS 1000-1500 J/KG EAST. HOWEVER... WITH UNIFORM SOUTHWESTERLY FLOW THERE'S NOT MUCH TO TRIGGER/ENHANCE CONVECTION UNTIL LATER IN THE AFTERNOON IN THE WEST WHEN A PREFRONTAL TROUGH BEGINS TO SHARPEN AHEAD OF THE FRONT. SEVERE POTENTIAL DEPENDS SOMEWHAT ON THE TIMING BUT CURRENTLY LOOKS BEST LATE AFTERNOON IN THE WEST AND EVENING IN THE WEST AS BULK SHEAR INCREASES TO 40-45KT ...THOUGH THE TREND MAY BE TO WEAKEN TO THE EAST OVERNIGHT WITH LOSS OF HEATING. THE FRONT AND ASSOCIATED CONVECTION SHOULD PUSH THROUGH PRETTY QUICKLY FRIDAY NIGHT AND BE EAST OF THE AREA SHORTLY AFTER MIDNIGHT. LOWS IN THE MID 50S TO LOWER 60S. TRANQUIL WEATHER EXPECTED FOR THE WEEKEND AS HIGH PRESSURE SPRAWLS ACROSS THE OH VALLEY AND MID-ATLANTIC STATES. THE ECMWF SHOWS MORE IN THE WAY OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN US...BUT SKIES HERE SHOULD BE MOSTLY CLEAR. THE GFS IS A TOUCH COOLER THAN THE ECMWF FOR LOWS SUNDAY MORNING AND IS PREFERRED GIVEN 1000-850MB THICKNESSES DROPPING WELL BE 1350M AND PRETTY GOOD RADIATIONAL COOLING CONDITIONS DESPITE THE HIGH STAYING TO OUR NORTH. WILL GO WITH LOWS IN THE MID 40S. THE PATTERN FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK LOOKS SOMEWHAT SIMILAR TO THE PATTERN THIS WEEK...WITH AN UPPER LOW OVER THE INNER MOUNTAIN WEST AND A BROAD RIDGE OVER THE EASTERN US. THE MAIN DIFFERENCE MAY BE A LESSER DEGREE OF HEATING AND DIURNAL INSTABILITY THE ECMWF...WHICH HAD BEEN MUCH MORE CONVECTIVELY ACTIVE THAN THE GFS...WAS OVERALL DRIER ON THE 12Z RUN...WHICH IS IN BETTER AGREEMENT WITH THE GFS/CANADIAN AND SEEMS TO FIT THE PATTERN A LITTLE BETTER. WILL ADJUST POPS TO SHOW SLIGHTLY BETTER CHANCES IN THE WEST VERSUS THE EAST....THOUGH KEEPING POPS AT SLIGHT CHANCE MONDAY AND LOW END CHANCE TUESDAY/WEDNESDAY THICKNESSES ARE PROGGED TO BE SLIGHTLY ABOVE NORMAL...20M OR SO...WHICH SUGGESTS AFTERNOON HIGHS IN THE MID 70S TO AROUND 80...A LITTLE WARMER EACH DAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 230 PM WEDNESDAY... INITIALLY VFR CONDITIONS THIS AFTERNOON WILL YIELD TO SCATTERED TO NUMEROUS SHOWERS AND STORMS WITH ASSOCIATED SUB-VFR CONDITIONS AND GUSTY WINDS THIS EVENING AND EARLY TONIGHT...OWING TO BOTH THE ARRIVAL OF A BACK DOOR FRONT FROM NE NC AND THE PROBABLE INFLUENCE FROM A COUPLE OF UPSTREAM CONVECTIVE CLUSTERS STRETCHING THIS AFTERNOON FROM THE CENTRAL APPALACHIANS TO THE WESTERN TN VALLEY. FOG AND LOW STRATUS WILL BE PROBABLE LATE TONIGHT ONCE THE SHOWERS AND STORMS DISSIPATE AND SKIES BRIEFLY PARTIALLY CLEAR. ASSOCIATED LIFR-MVFR CONDITIONS WILL GRADUALLY TRANSITION THROUGH A PERIOD OF MVFR CEILINGS THROUGH LATE MORNING TO MIDDAY THU...BEFORE LIFTING AND SCATTERING TO VFR BETWEEN 14-18Z...SLOWEST AT NORTHERN TAF SITES. OUTLOOK: ADDITIONAL SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE AGAIN THU AFTERNOON...PARTICULARLY IN THE VICINITY OF THE RETREATING FRONTAL ZONE...AT NORTHERN TAF SITES. A COLD FRONT WILL BRING A BETTER CHANCE SHOWERS AND STORMS AND ASSOCIATED OF SUB-VFR CONDITIONS FRI AFTERNOON AND EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...RAH
Hazardous weather outlook, Apr 8, 3:10 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT WED APR 8 2015 NCZ008>011-025>028-040>043-073>078-083>086-088-089-091915- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 310 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT OF DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038-039-091915- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 310 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND POSSIBLY LARGE HAIL THIS EVENING...MAINLY BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT OF DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 8, 8:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 ENE FRANKLINTON 36.12N 78.40W
04/08/2015 E1.50 INCH FRANKLIN NC TRAINED SPOTTER
HAIL IS NOW PING PONG BALL SIZED EAST OF FRANKLINTON
&&
EVENT NUMBER RAH1500595
SECLocal storm report, Apr 8, 8:27 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 NNE FRANKLINTON 36.12N 78.45W
04/08/2015 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
QUARTER SIZED HAIL IN FRANKLINTON NEAR THE INTERSECTION
OF BEACHWOOD AND WINSTON ST... REPORT RELAYED VIA
SKYWARN.
&&
EVENT NUMBER RAH1500596
SECSpecial weather statement, Apr 8, 8:37 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT WED APR 8 2015
NCZ010-011-090130-
HALIFAX NC-WARREN NC-
837 PM EDT WED APR 8 2015
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WARRENTON...MOVING EAST AT
40 MPH.
WINDS 35 TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...LITTLETON...WELDON...MACON...LAKE
GASTON...SOUTH WELDON...ROANOKE RAPIDS LAKE...ROSEMARY...AIRLIE AND
TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3653 7790 3651 7790 3648 7777 3649 7771
3647 7764 3644 7762 3641 7755 3637 7755
3634 7759 3632 7757 3630 7754 3632 7744
3626 7741 3624 7738 3621 7738 3616 7726
3610 7726 3640 7815 3654 7809 3655 7797
TIME...MOT...LOC 0036Z 288DEG 36KT 3647 7806
WSSLocal storm report, Apr 8, 8:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 2 SW BUNN 35.94N 78.28W
04/08/2015 M2.00 INCH FRANKLIN NC TRAINED SPOTTER
2 1/4 INCH HAIL REPORTED JUST WEST OF BUNN
&&
EVENT NUMBER RAH1500597
SECSpecial weather statement, Apr 8, 9:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT WED APR 8 2015
NCZ040>042-090145-
WAKE NC-CHATHAM NC-JOHNSTON NC-
901 PM EDT WED APR 8 2015
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF PITTSBORO TO 6 MILES SOUTHWEST OF ZEBULON...AND MOVING
SOUTH AT 25 TO 35 MPH.
WINDS IN EXCESS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THE OUTFLOW
THROUGH 945 PM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
APEX...HOLLY SPRINGS...SELMA...PINE LEVEL...JORDAN LAKE STATE REC
AREA...FLOWERS...CROSSWINDS BOATING CENTER...LAKE JORDAN...SHEARON
HARRIS RESERVOIR...LAKE BENSON...SEAFORTH BOAT DOCK...HARRIS LAKE
BOAT LAUNCH...NEW HILL AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3578 7840 3568 7828 3551 7825 3553 7874
3558 7891 3556 7894 3556 7901 3580 7906
TIME...MOT...LOC 0057Z 339DEG 23KT 3578 7905 3575 7839
77Local storm report, Apr 8, 9:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 4 SE PILOT 35.84N 78.22W
04/08/2015 E1.75 INCH NASH NC TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
NC HIGHWAY 97 AND MASSEY ROAD.
&&
EVENT NUMBER RAH1500598
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 46 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Apr 8, 8:37 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Apr 8, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 8, 9:49 PM EDT | Special Weather Statement | RAH | Edgecombe | 56 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 31 min |
| Apr 9, 2:29 AM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| Apr 9, 3:08 AM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Apr 9, 3:38 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Person, Randolph | 52 min |
| Apr 9, 4:22 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more | 53 min |
| Apr 9, 4:45 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 60 min |
| Apr 9, 6:27 AM EDT | Special Weather Statement | RAH | Person | 33 min |
| Apr 9, 7:16 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Apr 9, 8:07 AM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Apr 9, 3:20 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 65 min |
| Apr 9, 4:55 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 25 min |
| Apr 9, 5:06 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 114 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | RAH | Lee | 47 min |
| Apr 9, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Apr 9, 5:33 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Apr 9, 5:50 PM EDT | Special Weather Statement | RAH | Chatham | 55 min |
| Apr 9, 6:07 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 58 min |
| Apr 9, 6:49 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Apr 9, 7:03 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 3 hr |
| Apr 9, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 62 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Apr 9, 7:35 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Apr 9, 7:40 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Apr 9, 7:46 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.